Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 114, NWS Jackson, MS

September 16, 2009Grenada County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 16, 2009, 7:39 PM CDT for Grenada County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2009, 7:39 PM CDT (00:39 UTC)
Expired
Sep 16, 2009, 9:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Grenada County, MS

The radar

The Columbus AFB radar (KGWX), 131 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 8:09 PM CDTFLASH FLOODGrenada, MSSTREET FLOODING IN THE CITY OF GRENADA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 170039
FFWJAN
MSC043-170245-
/O.NEW.KJAN.FF.W.0114.090917T0039Z-090917T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT WED SEP 16 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...

* UNTIL 945 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR GRENADA...MOVING NORTH
  AT 10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE
  TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEW
  SPRINGS

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD.FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3389 8976 3388 8976 3388 8964 3387 8963
      3387 8962 3368 8966 3368 8991 3390 8993

$$

JC
1 follow-up statement
000 
WGUS74 KJAN 170134
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CDT WED SEP 16 2009

MSC043-170245-
/O.CON.KJAN.FF.W.0114.000000T0000Z-090917T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA MS-
834 PM CDT WED SEP 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
CENTRAL GRENADA COUNTY...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS  
GRENADA...MOVING NORTH AT 10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...
ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR. 
IN ADDITION...LOCAL LAW ENFORCEMENT REPORTS STREET FLOODING IN THE 
CITY OF GRENADA.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD.FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

&&

LAT...LON 3389 8976 3388 8976 3388 8964 3387 8963
      3387 8962 3368 8966 3368 8991 3390 8993

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:30 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Sep 16, 3:30 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT WED SEP 16 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...DECENT RAIN CHANCES
WILL CONTINUE OVER MUCH OF THE AREA THROUGH FRIDAY NIGHT AS WE
REMAIN UNDER THE INFLUENCE OF THE NEARLY STACKED LOW PRESSURE SYSTEM
TO OUR WEST. THIS LOW PRESSURE SYSTEM HAS MOVED INTO NORTHEAST TEXAS
THIS AFTERNOON BUT WILL MOVE SOUTH TONIGHT AND THEN BACK TO THE EAST
THURSDAY. MODELS AGREE THAT THE MID TO UPPER LEVEL PORTION OF THE
SYSTEM WILL WEAKEN AND LIFT ACROSS OUR CWA FRIDAY WHILE THE
ASSOCIATED SURFACE LOW LINGERS OVER OUR EAST CENTRAL LOUISIANA
PARISHES THROUGH FRIDAY NIGHT.

FOR TONIGHT...AFTERNOON HEATING WILL CONTINUE TO LEAD TO THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THAT WILL MOVE TO THE
NORTH. MOST OF THIS ACTIVITY WILL OCCUR EAST OF INTERSTATE 55 AND
SEE A MARKED DECREASE AFTER SUNSET ALTHOUGH THERE WILL REMAIN A
SLIGHT CHANCE OF A SHOWER THROUGH THE NIGHT. WL MAINTAIN OUR FLASH
FLOOD WATCH OVER THE DELTA REGION WHERE FLASH FLOOD GUIDANCE REMAINS
LOW BUT CHANCES FOR ANY ORGANIZED ROUND OF HEAVY RAINFALL LOOKS TO
HOLD OFF UNTIL THURSDAY. GUIDANCE CAME IN A LITTLE LOW FOR OVERNIGHT
MIN TEMPERATURES CONSIDERING LINGERING CLOUD COVER AND SOUTHERLY
FLOW. MOST SITES WILL BOTTOM OUT IN THE LOWER 70S AGAIN THURSDAY
MORNING.

DESPITE WATER VAPOR IMAGERY CONTINUING TO SHOW DRY AIR WRAPPING
AROUND THE LOW AND OVER OUR CWA...PWS ARE EXPECTED TO REMAIN BETWEEN
1.75 AND 2 INCHES THROUGH FRIDAY WHICH WILL SUPPORT LOCALLY HEAVY
RAINFALL. THE LOW IS EXPECTED TO BE BACK OVER CENTRAL LOUISIANA
DURING PEAK HEATING THURSDAY. THIS SHOULD LEAD TO GREATER COVERAGE
OF CONVECTION OVER OUR AREA. GREATEST MLCAPES TO PERHAPS 1500J/KG
ARE EXPECTED IN OUR EAST BUT WITH CONTINUED MEAGER LAPSE RATES AND
WEAK DEEP LAYER SHEAR. LOCALLY HEAVY RAIN WILL LIKELY OCCUR WITH ANY
THUNDERSTORM BUT WL ONLY CARRY THE FLASH FLOOD WATCH FOR THE SAME
DELTA AREA THAT HAS RECEIVED RECENT HEAVY RAINFALL.
AGAIN...CONVECTION WILL DECREASE WITH THE LOSS OF DAYTIME HEATING
THURSDAY EVENING AS THE LOW SLOWLY MOVES INTO THE WESTERN PORTIONS
OF OUR CWA. OVER NIGHT LOWS SHOULD AGAIN BE IN THE LOWER 70S AND
HAVE GONE A DEGREE OR TWO ABOVE GUIDANCE THURSDAY NIGHT. LATEST
MODEL GUIDANCE HAS COME IN WITH HIGHER POPS FRIDAY. WL STILL REMAIN
UNDER THE SAME WARM MOIST AIRMASS AS THE UPPER LOW TRACKS NORTHEAST
ACROSS OUR CWA WHILE THE SURFACE LOW REMAINS OVER CENTRAL LOUISIANA.
MODELS HINT AT AN AXIS OF HEAVY RAINFALL AMOUNTS ACROSS OUR NORTHERN
COUNTIES FRIDAY. THIS WILL HAVE TO BE WATCHED FOR A CONTINUATION OF
THE FLASH FLOOD WATCH OVER OUR DELTA REGION THROUGH FRIDAY. THE NAM
WAS A LITTLE TOO FAR WEST WITH THE SURFACE LOW FRIDAY NIGHT. LEANED
TOWARD GFS/ECMWF AND KEPT RAIN CHANCES THROUGH MOST OF THE NIGHT.
/22/

.LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY...THE PESKY UPPER LOW
AND SURFACE LOW FINALLY LOOK TO BEGIN LIFTING NORTH NORTHEAST OUT OF
THE FORECAST AREA SATURDAY. AS A RESULT...RAIN CHANCES WILL LESSEN A
BIT ACROSS THE FORECAST AREA SATURDAY AND SUNDAY WHILE WARM HUMID
CONDITIONS PERSIST.

AS WE START INTO THE NEW WORK WEEK...ANOTHER SHORTWAVE WILL DIVE
SOUTHEAST OUT OF CANADA INTO THE NATIONS MID SECTION AND TOWARD THE
LOWER MISSISSIPPI RIVER VALLEY. THIS SHORTWAVE WILL SWING EAST
ACROSS THE MID SOUTH REGION MONDAY NIGHT INTO TUESDAY...FORCING A
WEAK COLD FRONT TOWARD AND EVENTUALLY THROUGH THE FORECAST AREA
DURING THIS TIME. BEHIND THE FRONT ON TUESDAY...AND CONTINUING INTO
WEDNESDAY...RAIN CHANCES WILL COME TO AN END ACROSS THE FORECAST AREA
AS NORTHERLY FLOW SETS UP ACROSS THE REGION FILTERING IN A COOLER
DRIER AIRMASS. /19/

&&

.AVIATION...LATEST SAT IMAGES/SFC OBS SHOW VFR CONDS ACROSS THE
ARKLAMISS WITH A FEW SHWRS AND TSTMS MOVING FROM SW TO
NE...PRIMARILY ACROSS AREAS E OF I-55. THIS WILL BE THE CASE THRU
THE AFTN...ALTHOUGH A FEW ADDITIONAL SHWRS MAY DEVELOP W OF I-55 AS
WE APPROACH LATE AFTN. SHWR/TSTM ACTIVITY WILL WANE IN THE EVENING
HOURS...WITH A FEW LINGERING SHWRS POSSIBLE OVERNIGHT...ESPECIALLY
ACROSS NWRN AREAS CLOSER TO THE LOW PRESSURE CENTER. CIGS/VIS WILL
GRADUALLY TREND TOWARD WIDESPREAD MVFR OVERNIGHT...ALTHOUGH LATEST
SREF GUID SUGGESTS IFR CIGS/VIS BREAKING OUT ACROSS A MAJORITY OF
THE AREA EARLY MORNING. THIS SEEMS REASONABLE...ESPECIALLY
CONSIDERING THE IFR CONDS THAT OCCURRED THIS MORNING. VFR CONDS WILL
RETURN 13-15Z WITH MORE SHWR/TSTM ACTIVITY TOMORROW AFTN. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  87  69  85 /  38  58  40  73
MERIDIAN      70  86  69  86 /  36  56  33  76
VICKSBURG     71  86  69  85 /  46  60  49  70
HATTIESBURG   72  87  71  86 /  35  67  26  77
NATCHEZ       71  86  70  85 /  33  66  40  64
GREENVILLE    70  84  69  84 /  68  71  57  73
GREENWOOD     71  85  69  84 /  61  70  56  74

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MSZ018-019-025-
     026-034-035-040-041.

LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ007>009-015-
     016-023.

AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ074-075.

&&

SHORT TERM: 22
LONG TERM: 19
AVIATION: BK
Hazardous weather outlook, Sep 16, 3:58 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT WED SEP 16 2009

LAZ024>026-MSZ027>033-036>039-042>066-072>074-172100-
CATAHOULA-TENSAS-CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
358 PM CDT WED SEP 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EAST
CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN
MISSISSIPPI...ESPECIALLY ALONG INTERSTATE 59...THIS AFTERNOON AND
EVENING. VERY HEAVY RAINFALL OF ONE TO TWO INCHES AND GUSTY WINDS UP
TO 40 MPH WILL BE THE PRIMARY RISK IN STRONGER STORMS...AND HAIL TO
THE SIZE OF DIMES WILL ALSO BE POSSIBLE. LOCALIZED FLOODING OF
ROADWAYS AND LOW LYING AREAS IS ALSO POSSIBLE THROUGH TONIGHT WHERE
STORMS PERSIST.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

ABOVE NORMAL RAINFALL CHANCES WILL CONTINUE THROUGH FRIDAY NIGHT WITH
SOME RISK FOR FLOODING...MAINLY WEST OF THE NATCHEZ TRACE PARKWAY.
OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW
AT THIS TIME SATURDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-026-034-035-040-
041-172100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
358 PM CDT WED SEP 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

HEAVY DOWNPOURS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH SOME OF THE
THUNDERSTORMS LATER TONIGHT. THIS AMOUNT OF RAIN OVER NEARLY
SATURATED SOILS WILL LIKELY LEAD TO RUNOFF PROBLEMS. FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS WILL PROBABLY OCCUR AND RESIDENTS
SHOULD BE READY TO MOVE TO HIGHER GROUND IF WARNINGS ARE ISSUED OR
FLOODING IS OBSERVED. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
AREA THROUGH THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

ABOVE NORMAL RAINFALL CHANCES WILL CONTINUE THROUGH FRIDAY NIGHT AND
FLASH FLOOD WATCHES MAY HAVE TO BE EXTENDED FOR PARTS OF THE AREA AS
THE RAINS OCCUR. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW FOR SATURDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Sep 16, 4:56 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT WED SEP 16 2009

MSZ031-039-162225-
LOWNDES MS-NOXUBEE MS-
456 PM CDT WED SEP 16 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 2 MILES NORTHWEST OF PRAIRIE POINT AT
456 PM CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN NOXUBEE AND SOUTHERN LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JC
Local storm report, Sep 16, 7:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
731 PM CDT WED SEP 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      RAWLS SPRINGS           31.38N 89.37W
09/16/2009                   FORREST            MS   EMERGENCY MNGR

            SEVERAL STREETS WERE UNDER WATER IN RAWLS SPRINGS.

0710 PM     FLASH FLOOD      SUMRALL                 31.42N 89.55W
09/16/2009                   LAMAR              MS   TRAINED SPOTTER

            FLOODING REPORTED ON STREETS NEAR CITY HALL.

&&

HAMRICK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:59 PM CDTFlash Flood WarningJANClarke, Lauderdale2 hr
Sep 16, 9:46 PM CDTFlash Flood WarningJANCarroll, Grenada59 min
Sep 17, 3:46 PM CDTSevere Thunderstorm WarningJANChoctaw28 min
Sep 17, 4:02 PM CDTFlash Flood WarningJANLeflore118 min
Sep 17, 5:17 PM CDTFlash Flood WarningJANCarroll, Holmes, Leflore118 min
Sep 17, 6:38 PM CDTFlash Flood WarningJANHinds34 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.